Thunderstorm Wind, Marion
- When
- June 6, 3:25 PM EST
- Where
- Marion County, Belleview
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 29.067, -82.050
Trees and powerlines down
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Trees and powerlines down
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 6, 2:10 PM EST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 310 PM EDT SUN JUN 6 2004 .SHORT TERM...WEAK SHORTWAVE ALOFT AND GOOD INSTABILITY WITH LI NEAR -6/-7 HELPED ALLOW EARLY START TO DEEP CONVECTION WITH MOVEMENT TO THE EAST AT 10 MPH. CELLS INTERACTED WITH OUTFLOW BOUNDARIES AND E COAST SEA BREEZE WHERE MOST INTENSE CELLS HAVE FORMED. ISOL SEVERE WIND GUSTS HAVE BEEN REPORTED WITH THESE STORMS WITH MOSTLY SMALL HAIL. ANOTHER SHORTWAVE TO AFFECT THE AREA OVERNIGHT BUT WITH LOSS OF HEATING WILL ONLY GO WITH SLIGHT POPS AFTER MIDNIGHT. SHORTWAVE WILL WORK ACROSS THE AREA ON MON WITH AMPLE MOISTURE AVAILABLE. HAVE TRIED TO REFINE HIGHEST POPS (60%) TO WEIGH MORE TOWARD INLAND COUNTIES AS SEA BREEZE MERGER MAY OCCUR WITH LIGHTER WINDS THROUGH 700 MB AS THEY BECOME MORE SSW. FAIRLY SIMILAR POP REGIME EXPECTED FOR TUE AND WED AS MEAN LOW LEVEL FLOW BECOMES S AND SE. NEAR CLIMO TEMPS EXPECTED WITH SLIGHTLY COOLER TEMPS NEAR THE COAST. && .LONG TERM...THU-SUN. 5H RIDGE ANTICIPATED FOR THU-FRI OVER FORECAST AREA WITH DEEP LAYER TROUGHING REMAINS IN THE WRN CONUS. SHORTWAVE ENERGY LOOKS LITTLE MORE ACTIVE FOR SAT AND SUN AS 5H RIDGE AXIS MOVES OFF THE E COAST OF CONUS ALLOWING SOMEWHAT HIGHER MOISTURE RETURNING INTO THE AREA. SFC RIDGE AXIS WILL DROP FROM NRN FL INTO CENTRAL OR SRN FL DURING THE WEEKEND. THINK GFS IS TOO AGGRESSIVE WITH MOISTURE INCREASING THOUGH WITH PWATS AOB 2 INCHES. WILL MORE OR LESS CONTINUE TO CHANCE POPS FOR THE AFTN AND EVENING TIME FRAME. LIKE TODAY...THE SW FLOW OFF THE GOMEX MAY ALLOW AN EARLY START TO SHALLOW CONVECTION IN THE SW ZONES IN THE MORNINGS FROM THU-SUN. TEMPS SHOULD BE FAIRLY CLOSE TO CLIMO. && .MARINE...NO HEADLINES. NOCTURNAL SURGES EACH NIGHT WITH 15 KT OR LESS. SLY FLOW EXPECTED MOST OF THE PERIOD. .PRELIMINARY POINT TEMPS/POPS... AMG 69 90 69 89 / 10 60 30 50 SSI 73 85 73 83 / 20 30 30 40 JAX 70 88 70 87 / 20 50 30 40 SGJ 72 85 72 83 / 20 40 30 40 GNV 68 90 69 89 / 20 60 40 50 OCF 69 90 69 89 / 30 50 40 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && PUBLIC...SHASHY MARINE/FIRE WX...ENYEDI
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1120 AM EDT SUN JUN 6 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-071003- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1120 AM EDT SUN JUN 6 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...ISOLATED STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON... SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE AREA MAINLY OVER THE NORTHEAST FLORIDA COUNTIES WHERE THE SEABREEZE FRONTS AND DEEPER MOISTURE WILL EXIST. VERY HEAVY DOWNPOURS...STRONG WIND GUSTS...AND FREQUENT LIGHTNING WILL ACCOMPANY THE STRONGER STORMS. STORMS WILL MOVE EAST AROUND 15 MPH. IF OUTDOORS THIS AFTERNOON...PLEASE SEEK SUBSTANTIAL SHELTER IF STORMS MOVE INTO YOUR AREA. REMEMBER...LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM THE PARENT THUNDERSTORM AND GUSTY WINDS CAN PRECEDE ANY THUNDERSTORM AS IT MOVES INTO THE AREA. MARINERS... THUNDERSTORMS POSE A VARIETY OF THREATS TO BOATER SAFETY FROM BOTH GUSTY WINDS AND LIGHTNING. YOUR BEST COURSE OF ACTION DURING THUNDERSTORMS IS TO SEEK SAFE HARBOR...BUT IF YOU ARE CAUGHT ON THE OPEN WATER...STAY BELOW DECK...IF POSSIBLE...AND AWAY FROM UNGROUNDED METAL OBJECTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF ACTIVATE IF WARNINGS ARE ISSUED FOR YOUR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MZ/ARS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 218 PM EDT SUN JUN 6 2004 FLZ021-022-035-061900- COLUMBIA FL-GILCHRIST FL-SUWANNEE FL- 218 PM EDT SUN JUN 6 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE... COLUMBIA AND GILCHRIST COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 300 PM EDT... AT 218 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 7 MILES SOUTHWEST OF HILDRETH...OR ABOUT 8 MILES SOUTHWEST OF ICHETUCKNEE SPRINGS STATE...MOVING EAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HILDRETH...BELL...ICHETUCKNEE SPRINGS STATE AND FORT WHITE THROUGH 300 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
237 PM EDT SUN JUN 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0228 PM TSTM WND DMG ST. MARYS 30.71N 81.54W
06/06/2004 CAMDEN GA EMERGENCY MNGR
TREE LIMBS DOWN. A 30 FOOT TOP OF TREE FELL ONTO
BUILDING.
&&
ARSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 331 PM EDT SUN JUN 6 2004 FLZ040-062015- MARION FL- 331 PM EDT SUN JUN 6 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 415 PM EDT... AT 331 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES SOUTHWEST OF SUMMERFIELD...OR ABOUT 8 MILES NORTHWEST OF WILDWOOD...STATIONARY. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WEIRSDALE...SUMMERFIELD...SILVER SPRINGS SHORES...OCKLAWAHA...LAKE WEIR AND BELLEVIEW THROUGH 415 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
408 PM EDT SUN JUN 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND GST PALM COAST 29.57N 81.21W
06/06/2004 60 MPH FLAGLER FL EMERGENCY MNGR
60 MPH WIND GUSTS ESTMD
0253 PM TSTM WND GST PALM COAST 29.57N 81.21W
06/06/2004 60 MPH FLAGLER FL EMERGENCY MNGR
60 MPH WIND GUSTS ESTMD
0242 PM HAIL PALM COAST 29.57N 81.21W
06/06/2004 0.25 INCH FLAGLER FL EMERGENCY MNGR
0220 PM FUNNEL CLOUD 10 SW ST. AUGUSTINE 29.79N 81.43W
06/06/2004 ST. JOHNS FL PUBLIC
REPORTED NEAR VERMONT HEIGHTS
0200 PM FUNNEL CLOUD ST. AUGUSTINE 29.89N 81.31W
06/06/2004 ST. JOHNS FL PUBLIC
REPORTED THROUGH POLICE
0225 PM HAIL 3 S BELLEVIEW 29.02N 82.05W
06/06/2004 0.50 INCH MARION FL TRAINED SPOTTER
&&
CAMPSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 413 PM EDT SUN JUN 6 2004 FLZ020-021-062100- HAMILTON FL-SUWANNEE FL- 413 PM EDT SUN JUN 6 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN SUWANNEE AND HAMILTON COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 500 PM EDT... AT 413 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES SOUTHWEST OF SUWANNEE SPRINGS...MOVING NORTHEAST AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND LIVE OAK...SUWANNEE SPRINGS AND JASPER THROUGH 500 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 422 PM EDT SUN JUN 6 2004 FLZ021-062100- SUWANNEE FL- 422 PM EDT SUN JUN 6 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN SUWANNEE COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 5 PM EDT... AT 422 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 2 MILES SOUTHEAST OF DOWLING PARK...OR ABOUT 12 MILES NORTH OF MAYO...MOVING EAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND DOWLING PARK...NEWBURN AND LIVE OAK THROUGH 5 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
The Tampa radar (KTBW), 155 km away, was scanning. The volume nearest the first event began at 20:26 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5397248.